Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 70, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jun 4, 2017, 6:42 PM CDT for Kleberg County, Nueces County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2017, 6:42 PM CDT (23:42 UTC)
- Expired
- Jun 4, 2017, 7:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 24 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:40 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 4, 6:40 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 640 PM CDT Sun Jun 4 2017 .DISCUSSION... Numerous boundaries across the coastal bend and brush country have led to scattered convection, some strong to severe. Expect this convection to gradually weaken over the next couple of hours as usually occurs with diurnal convection. With very high PWAT air, most of these storms will produce heavy downpours. Outside of thunderstorms, expect mainly VFR conditions, though brief MVFR conditions will be possible. LRD terminal expected to remain dry with VFR conditions through the period. && .AVIATION... Convection continues early in the period for all eastern sites. Expect a dissipating of convection into the late evening and a lull for a few hours into the night. Thunderstorm chances back into the forecast Monday morning and afternoon. A mix of && .PREVIOUS DISCUSSION... /Issued 418 PM CDT Sun Jun 4 2017/ SHORT TERM (Tonight through Monday Night)... You get a boundary, everyone gets a boundary. Boundaries galore across the region as storms develop along them from the northeast zones, to offshore and in between. Basically we are targeting the eastern half of the CWA/MSA for tonight where the best moisture axis and continued outflow boundary influences will remain. A majority of the convection is sub-severe and expected to remain that way since there is very little in the way of shear for more organization and better updraft/downdraft separation. Some small hail, heavier rain, and gusts to 50 mph are possible but being pulse convection, they won't last long. Another vort max pushes into the region from the northwest as the mid-level low/trough moves by to our north. Again we favor the eastern half of the region as PWATs continue to climb towards 2.0", well above average, with boundaries hanging around. Activity should begin to wane by late evening tomorrow with most activity over the open gulf waters. LONG TERM (Tuesday through Saturday)... Rain chances will be winding down as the extended period opens as a longwave pattern change gets underway. Just a small chance for leftover showers on Tuesday as an upper trough clears the area, then drier air begins to push into the region. One more weak disturbance moves through on Wednesday, but by then we should be too dry for rain. After that ridging builds into South Texas, bringing dry weather and gradually warming temperatures the rest of the week. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 73 91 74 91 73 / 40 60 40 30 10 Victoria 72 91 71 91 71 / 40 60 30 30 10 Laredo 74 99 76 97 74 / 10 10 10 10 10 Alice 71 95 73 94 71 / 30 60 20 20 10 Rockport 78 90 76 90 75 / 50 60 40 30 10 Cotulla 73 97 75 95 72 / 20 30 10 10 10 Kingsville 73 94 75 94 72 / 30 60 20 20 10 Navy Corpus 77 91 78 90 76 / 40 50 50 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && PZ/83...AVIATION
Hazardous weather outlook, Jun 4, 5:08 AM CDT, 13 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 508 AM CDT Sun Jun 4 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 508 AM CDT Sun Jun 4 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today. Severe weather is not anticipated, however a few storms may become strong with small hail and gusty winds. Some storms could produce locally heavy rainfall. Moderate Risk of Dangerous Rip Currents along the gulf-facing beaches of South Texas. .DAYS TWO THROUGH SEVEN...Monday through Saturday Scattered to numerous showers and thunderstorms are expected Monday. Some storms could produce locally heavy rainfall. Isolated to scattered thunderstorms will remain possible over much of South Texas Monday night into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. CB/TMT
In the hours before
Special weather statement, Jun 4, 4:47 PM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
447 PM CDT SUN JUN 4 2017
TXZ243-244-042230-
Nueces-San Patricio-
447 PM CDT SUN JUN 4 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NUECES AND
SOUTHEASTERN SAN PATRICIO COUNTIES...
At 446 PM CDT, a strong thunderstorm was located near Taft, moving
southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Corpus Christi, Portland, Port Aransas, Taft, Ingleside, Aransas
Pass, Gregory, Ingleside On The Bay, Corpus Christi North Beach, Cole
Park, Mustang Island State Park, Texas A&M University Corpus Christi,
Downtown Corpus Christi, Taft Southwest and Corpus Christi Naval Air
Station.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2786 9752 2801 9743 2790 9714 2790 9713
2789 9709 2788 9706 2787 9706 2786 9707
2785 9707 2786 9708 2785 9708 2784 9707
2787 9703 2785 9705 2784 9705 2761 9720
TIME...MOT...LOC 2146Z 299DEG 13KT 2790 9741
TESpecial weather statement, Jun 4, 5:13 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
513 PM CDT SUN JUN 4 2017
TXZ240>244-042315-
Jim Wells-Kleberg-Nueces-Duval-San Patricio-
513 PM CDT SUN JUN 4 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN DUVAL...
WESTERN NUECES...SOUTHWESTERN SAN PATRICIO...NORTHERN JIM WELLS AND
NORTHWESTERN KLEBERG COUNTIES...
At 513 PM CDT, strong thunderstorms were clustered over Alice Acres,
or near Alice, moving east at 55 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Kingsville, Alice, Robstown, San Diego, Benavides, Driscoll, Bishop,
Orange Grove, San Patricio, Banquete, San Jose, Tecalote, Calallen,
Kingsville Naval Air Station, Rosita, Alfred-South La Paloma,
Bluntzer, Ben Bolt, Palito Blanco and Alice Acres.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2755 9851 2769 9858 2794 9845 2796 9760
2747 9765
TIME...MOT...LOC 2213Z 263DEG 49KT 2774 9812
TELocal storm report, Jun 4, 5:27 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
527 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL CORPUS CHRISTI 27.75N 97.42W
06/04/2017 E0.88 INCH NUECES TX LAW ENFORCEMENT
0523 PM TSTM WND GST CORPUS CHRISTI 27.75N 97.42W
06/04/2017 E60 MPH NUECES TX LAW ENFORCEMENT
&&
EVENT NUMBER CRP1700200
EVENT NUMBER CRP1700201
DSVSpecial weather statement, Jun 4, 5:28 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
528 PM CDT SUN JUN 4 2017
TXZ232-233-042315-
Bee-Goliad-
528 PM CDT SUN JUN 4 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN GOLIAD AND EAST
CENTRAL BEE COUNTIES...
At 528 PM CDT, a strong thunderstorm was located near Berclair, or 12
miles east of Beeville, moving northeast at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Goliad, Fannin and Berclair.
LAT...LON 2864 9718 2861 9718 2859 9716 2858 9717
2857 9716 2835 9755 2849 9767 2880 9732
TIME...MOT...LOC 2228Z 231DEG 21KT 2847 9755
TELocal storm report, Jun 4, 6:12 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
612 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL CORPUS CHRISTI 27.75N 97.42W
06/04/2017 M1.00 INCH NUECES TX BROADCAST MEDIA
NEAR ALAMEDA AND EVERHART STREET
&&
EVENT NUMBER CRP1700202
DSVLocal storm report, Jun 4, 6:14 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
614 PM CDT SUN JUN 04 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL CORPUS CHRISTI 27.75N 97.42W
06/04/2017 M1.75 INCH NUECES TX PUBLIC
ALAMEDA AND AIRLINE INTERSECTION
&&
EVENT NUMBER CRP1700203
DSVThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:28 AM CDT | Special Weather Statement | CRP | Karnes | 47 min |
| Jun 4, 1:49 AM CDT | Special Weather Statement | CRP | Bee | 26 min |
| Jun 4, 1:44 PM CDT | Special Weather Statement | CRP | Goliad | 31 min |
| Jun 4, 3:58 PM CDT | Special Weather Statement | CRP | Calhoun | 47 min |
| Jun 4, 4:02 PM CDT | Special Weather Statement | CRP | San Patricio | 43 min |
| Jun 4, 4:47 PM CDT | Special Weather Statement | CRP | Nueces | 43 min |
| Jun 4, 5:02 PM CDT | Severe Thunderstorm Warning | CRP | Nueces, San Patricio | 43 min |
| Jun 4, 5:04 PM CDT | Special Marine Warning | CRP | 56 min | |
| Jun 4, 5:13 PM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 62 min |
| Jun 4, 5:28 PM CDT | Special Weather Statement | CRP | Goliad | 47 min |
| Jun 4, 5:34 PM CDT | Severe Thunderstorm Warning | CRP | Jim Wells, Nueces, San Patricio | 41 min |
| Jun 4, 5:41 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 49 min |
| Jun 4, 5:42 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Goliad | 48 min |
| Jun 4, 6:04 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 41 min |
| Jun 4, 6:12 PM CDT | Special Marine Warning | CRP | 63 min | |
| Jun 4, 6:24 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 30 min |
| Jun 4, 6:25 PM CDT | Severe Thunderstorm Warning | CRP | Goliad, Victoria | 50 min |
| Jun 4, 6:48 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 117 min |
| Jun 4, 6:50 PM CDT | Special Weather Statement | CRP | Bee, Live Oak | 55 min |
| Jun 4, 6:58 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.